Funnel Cloud, Roosevelt
- When
- May 25, 5:30 PM MST
- Where
- Roosevelt County, Elida
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.021, -103.480 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at May 25, 1:54 PM MST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 254 PM MDT SUN MAY 25 2003 WEAKENING MID-LVL LOW NEAR NEW MEXICO/S BOOTHEEL WILL GET FORCED SEWD TNGT...AND UNLIKE TODAY...IT SHOULD BE A NON-PLAYER FOR OUR REGION ON MEMORIAL DAY. THIS AS A MID-LVL RDG SLOLY BUILDS FROM SRN CA INTO SRN GREAT BASIN TOMORROW...WITH FURTHER STRENGTHENING OF RDG EXPECTED MON NIGHT INTO TUE. DIFLUENT FLOW ALOFT NORTHEAST OF THE MID-LEVEL LOW HAS BEEN ENHANCING TSTM ACTIVITY AREAWIDE BUT MORE ORGANIZED TSTMS HAVE BEEN CLUSTERED NEAR THE CONTDVD IN WC/NW NEW MEXICO IN REGION OF ENHANCED LOW LEVEL CONV AND IN THE VICINITY OF THE CENTRAL MOUNTAIN CHAIN FROM THE SANDIA/S SOUTHWARD AND CHAVES COUNTY WHERE THE AIR MASS IS MOST UNSTABLE. SB CAPES NEAR 2500 J/KG BASED ON SPC ANAL WEB PAGE. MOSTLY ISOLD PULSE-TYPE SEVERE STORMS THUS FAR GIVEN WEAK WIND FIELDS...BUT WE HAVE HAD REPORTS OF FUNNEL CLOUDS OVER TORRANCE COUNTY. OF GREATER CONCERN HAS BEEN HEAVY RAIN/FF POTENTIAL DUE TO THE SLOW MOVEMENT OF THE TSTMS. WILL HANDLE HEAVY RAIN/FF SITUATION WITH SHORT-FUSED PRODUCTS. THANKS TO SATELLITE ANALYSIS BRANCH/NESDIS FOR THEIR UPDATES. AIR MASS NOTICEABLY COOLER AND MORE STABLE ACROSS THE NORTHEAST PLAINS AS COMPARED TO RECENT DAYS SO MAY NEED TO TRIM BACK POPS THERE TONIGHT. GETTING MORE ACTIVE EC PLAINS SO LIKELY POPS STILL WARRANTED. AFTER TONIGHT...FORECAST AREA WILL BE UNDER A WEAK NORTHERLY STEERING FLOW FOR MEMORIAL DAY. SUFFICIENT MOISTURE IN PLACE FOR ANOTHER ROUND OF TSTMS MAINLY MOUNTAINS AND EAST. LOW LEVEL UPSLOPE MAY ACTUALLY STRENGTHEN A BIT AS MID-NATION SURFACE SINKS SWD. STEERING FLOW BECOMES MORE NELY ON TUE AS 500 MB HIGH CENTER TO EVENTUALLY SET UP OVER OVER SW UTAH BY 00Z WED. OVERALL...TUESDAY LOOKS PRETTY LOW GRADE TSTM-WISE BUT STEERING FLOW WOULD FAVOR THE CENTRAL VALLEYS FOR AT LEAST ISOLD ACTIVITY. WILL LEAVE THE FAR WEST POP-FREE PER PREVIOUS FORECAST. GFS SUGGESTS ANOTHER BOUNDARY PUSHING INTO THE NORTHEAST ON WEDNESDAY WHICH SEEMS REASONABLY GIVEN UPPER HIGH POSITION OVER FOUR CORNERS. OTHERWISE...SHOULD BE SIMILAR TO TUESDAY WITH ISOLD MTN CONVECTION. THURSDAY SHOULD BE ONE OF THE LEAST (IF NOT THE LEAST) ACTIVE DAYS OF THE WEEK WITH UPPER HIGH OVERHEAD AND WEAK LEE TROFG. KJ PRELIMINARY NUMBERS... FARMINGTON................ 055/088 054/090 054 41211 GALLUP.................... 045/085 042/087 043 41211 GRANTS.................... 046/083 045/085 045 41411 GLENWOOD.................. 049/090 049/093 050 41110 CHAMA..................... 039/074 039/076 039 41433 LOS ALAMOS................ 050/073 051/075 049 41532 RED RIVER................. 036/067 037/070 036 41533 TAOS...................... 046/074 047/077 046 41433 SANTA FE.................. 049/075 050/077 048 41533 SANTA FE AIRPORT.......... 051/078 052/080 049 41433 ESPANOLA.................. 047/082 048/084 046 41432 ALBUQUERQUE HEIGHTS....... 059/084 060/085 058 41322 ALBUQUERQUE VALLEY........ 055/087 056/088 054 41322 ALBUQUERQUE FOOTHILLS..... 056/079 057/080 055 41422 ALBUQUERQUE WEST MESA..... 058/085 059/086 057 41322 SOCORRO................... 054/088 054/091 054 41321 SANDIAPARK/CEDAR CREST... 050/072 050/074 048 41532 MORIARTY/ESTANCIA......... 043/071 044/076 043 41533 CARRIZOZO................. 052/082 052/086 052 41321 RUIDOSO................... 044/070 043/075 043 41421 RATON..................... 044/071 045/075 045 41533 LAS VEGAS................. 045/072 046/075 047 41543 ROY....................... 048/071 049/075 050 41533 CLAYTON................... 050/074 050/077 053 41532 SANTA ROSA................ 052/073 053/077 054 41643 TUCUMCARI................. 054/072 055/078 057 41643 FORT SUMNER............... 054/073 054/077 055 41743 CLOVIS.................... 055/072 055/077 057 41743 PORTALES.................. 055/073 055/078 057 41743 ROSWELL................... 059/080 059/083 059 41733 .ABQ...NONE.
NMZ001>021-026-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS EASTERN NEW MEXICO. PLENTY OF LOW LEVEL MOISTURE REMAINS IN PLACE ACROSS THE EAST TODAY. COMBINED WITH A FAVORABLE WIND PATTERN THROUGHOUT THE ATMOSPHERE AND AN APPROACHING DISTURBANCE WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE WITH HAIL ONE INCH OR GREATER AND WIND GUSTS OVER 60 MPH THE MAIN THREAT. BRIEF HEAVY RAIN COULD RESULT IN FLOODING OF LOW LYING AREAS AND RAPID FLOWING WATER IN NORMALLY DRY ARROYOS AND WASHES. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE OVER EAST CENTRAL INTO SOUTHEAST NEW MEXICO MONDAY AFTERNOON AND EVENING. THE AREA OF MOST CONCERN IS SOUTH OF INTERSTATE 40 AND EAST OF U.S. ROUTE 54. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING BETWEEN 200 PM AND 1000 PM MDT. THE MOST LIKELY AREA FOR THE SEVERE WEATHER INCLUDES ALL OF THE EASTERN HIGH PLAINS FROM THE NORTHEAST HIGHLANDS TO THE LINCOLN COUNTY HIGH PLAINS...EAST TO THE TEXAS BORDER.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355650.